Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 39, NWS Cheyenne, WY

October 16, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 16, 2019, 3:21 AM MDT. It took effect at Oct 17, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2019, 3:21 AM MDT (09:21 UTC)
In effect from
Oct 17, 2019, 11:00 AM MDT
Expired
Oct 17, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

740 
WWUS85 KCYS 160921
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
321 AM MDT Wed Oct 16 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING ON WEDNESDAY AND THURSDAY...

WYZ307-170930-
/O.UPG.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
/O.NEW.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
/O.EXA.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
Snowy Range/Medicine Bow NF-
321 AM MDT Wed Oct 16 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 307... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. a Red Flag Warning has also been issued from 11 AM
to 7 PM MDT Thursday. The Fire Weather Watch is no longer in
effect. 

* AFFECTED AREA...Fire weather zone 307.

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on
  Wednesday afternoon. Wind gusts to 35 MPH are possible 
  Thursday.

* HUMIDITY...11 to 17 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>306-308-309-170930-
/O.UPG.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
/O.NEW.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
/O.CON.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
321 AM MDT Wed Oct 16 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 308, AND 
309... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT 
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 305, 306, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 


The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Fire weather zones 302-306 and 308-309.

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on 
  Wednesday afternoon. Wind gusts 35 to 45 MPH are possible 
  over much of the area on Thursday.

* HUMIDITY...9 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
3 follow-up statements
694 
WWUS85 KCYS 170053
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
653 PM MDT Wed Oct 16 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING THURSDAY...

WYZ301>309-171200-
/O.EXP.KCYS.FW.W.0038.000000T0000Z-191017T0100Z/
/O.CON.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
653 PM MDT Wed Oct 16 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 THROUGH 309...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301 THROUGH 309...

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 11 AM to 7 PM MDT Thursday.

* AFFECTED AREA...Fire weather zones 301 through 309.

* WIND...Southwest 20 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...9 to 17 percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
750 
WWUS85 KCYS 170840
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
240 AM MDT Thu Oct 17 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING AND NORTHWEST NEBRASKA TODAY...

NEZ311-171645-
/O.EXA.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
240 AM MDT Thu Oct 17 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 311...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. 

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday.

* AFFECTED AREA...Fire weather zone 311.

* WIND...Southwest 15 to 20 MPH with gusts up to 25 MPH.

* HUMIDITY...10 to 14 percent in the afternoon.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>309-171645-
/O.CON.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
240 AM MDT Thu Oct 17 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, AND 
309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday.

* AFFECTED AREA...Fire weather zones 301 through 309.

* WIND...Southwest 20 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...9 to 17 percent in the afternoon.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
689 
WWUS85 KCYS 180041
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
641 PM MDT Thu Oct 17 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304,
305, 306, 307, 308, 309, AND 311...

NEZ311-WYZ301>309-180145-
/O.EXP.KCYS.FW.W.0039.000000T0000Z-191018T0100Z/
Pine Ridge/Nebraska National Forest/Oglala National Grasslands-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
641 PM MDT Thu Oct 17 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304,
305, 306, 307, 308, 309, AND 311...

West to southwest winds will diminish and relative humidities
slowly increase this evening. A cold front will move across 
southeast Wyoming by early Friday morning ushering in cooler 
temperatures and higher relative humidities.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 15, 10:40 PM MDT, 4 hours 41 minutes earlier.

Area forecast discussion, Oct 15, 10:40 PM MDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1040 PM MDT Tue Oct 15 2019

.SHORT TERM...(This Evening & Overnight)
Issued at 413 PM MDT Tue Oct 15 2019

No major forecast concerns this evening & overnight. Mostly sunny/
dry conditions prevail with mainly high-level cloud cover drifting
across the region. Near-critical fire weather conditions along and
west of the Laramie Range w/ wind gusts 20-25 MPH and RH values as
low as 15 percent, but no Red Flag Warnings appear necessary.

.LONG TERM...(Wednesday - Tuesday)
Issued at 356 AM MDT Tue Oct 15 2019

UPDATE
413 PM MDT Tue Oct 15 2019

The Fire Weather Watch has been upgraded to a Red Flag Warning for
Wednesday, along with the addition of FWZ 301. We have also issued
a Fire Weather Watch for Thursday. /CLH

Summary: Have issued a Fire Weather Watch for many portions of the
higher terrain and interior mountain valleys in Southeast WY for
Wednesday. Lower humidity values combining with higher wind gusts
will likely result in Red Flag conditions. Much warmer
temperatures anticipated Wed-Thurs ahead of a colder Friday.
Precipitation chances will increase slightly late Thursday into
Friday for the high terrain but remain limited in accumulation.
Larger system will likely impact the region Sunday into early next
week for snow and rain impacts. Will need to monitor this time
frame for possible impacts to travel.

Details: The H5 closed low will shift farther east with warm air
advection occurring as early as late tonight into early Wednesday.
H7 temperatures will warm from the current -5C to 0C range into
6-10C range by Wednesday afternoon under westerly flow. This is a
favorable pattern for downsloping winds off the Laramie Range that
will also aid in warm temperatures. Increased max highs by 1-2F
degrees over NBM towards MET/MAV guidance. Temperatures will be
8-12F above normal Wednesday. Thursday could even be another 1-3F
degrees warmer than Wednesday as H7 temperatures warm to 8-11C in
warm southwest flow.

The downside to the warmth will be increasing fire weather danger
Wed-Thurs. Have issued Fire Weather Watch for Wednesday and will
likely need additional headlines Thursday as winds increase ahead
of then next quick moving shortwave trough Thursday night.

A cold front is advertised to move through WY/NE early Friday
morning that will bring much cooler temperatures late week with a
reinforcing cold pocket late weekend into early next week.
Precipitation chances will increase late Thursday into Friday for
the high terrain but High Plains may remain mostly dry Friday. An
emerging impact window with increasing wintry precipitation chance
is still tracking late weekend into early next week with a
amplifying longwave trough pivoting across the intermountain
west. However, deterministic run-to-run consistency is poor at the
moment in resolving degree of equatorward trough amplification.
Confidence is higher in the colder pattern and long range
ensembles do point towards wintry precipitation but confidence in
realized snow amounts, snow levels, and impact potential remains
low at this time.

&&

.AVIATION...(For the 06Z TAFS through Wednesday evening)
Issued at 1035 PM MDT Tue Oct 15 2019

VFR conditions will continue tonight and Wednesday as high pressure
settles over the region. Other than intervals of high cloudiness,
skies will be mostly clear. Stronger winds aloft may cause some low
level wind shear to develop near the Laramie Range between 09z to
15z early Wednesday morning before flow becomes mostly southwesterly
through the day. West to southwest winds at the surface may gust as
high as 25 to 30 knots across the southeast Wyoming terminals
between 17z to 23z.

&&

.FIRE WEATHER...
Issued at 413 PM MDT Tue Oct 15 2019

Near-critical fire weather conditions will likely continue through
the remainder of the afternoon with wind gusts to 25 MPH and RH as
low as 15 percent. Improving conditions after 5 PM. We have issued
a Red Flag Warning for Wednesday afternoon w/ drier conditions and
slightly stronger winds expected. Very windy and dry again for Thu
for southeast Wyoming Zones. A Fire Weather Watch is in effect for
Thursday as well.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Red Flag Warning from 11 AM to 7 PM MDT Wednesday for WYZ301>306-
     308-309.

     Fire Weather Watch from Thursday morning through Thursday
     evening for WYZ301>309.

NE...None.
&&

SHORT TERM...CLH
LONG TERM...JSA/CLH
AVIATION...TJT
FIRE WEATHER...CLH
Hazardous weather outlook, Oct 15, 5:05 AM MDT, 22 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
505 AM MDT Tue Oct 15 2019

WYZ103>106-109>113-115>117-161115-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
505 AM MDT Tue Oct 15 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Elevated fire weather conditions this afternoon with humidity
values 20-30 percent and winds of 15 to 20 with periodic gusts to
25 mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Fire Weather Watch is in effect for Wednesday as humidity levels
will fall into the 10 to 15 percent range with wind gusts near 25
mph. Dangerous fire weather conditions will also occur Thursday
for these same areas. Much colder conditions will occur Friday
through the weekend.

Some wintry precipitation could occur in the High Terrain Friday
and again late weekend.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-114-118-119-
161115-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-Snowy Range-
Central Laramie County-East Laramie County-
505 AM MDT Tue Oct 15 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Allen

Nearby

Red Flag Warnings in Wyoming, 2019Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.